Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 6, 2012, 11:17 AM CDT for Bay County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 11:17 AM CDT (16:17 UTC)
- Expired
- Aug 6, 2012, 12:05 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982
WWUS82 KTAE 061617
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM EDT MON AUG 6 2012
FLZ012-112-061705-
INLAND BAY FL-COASTAL BAY FL-
1117 AM CDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 1205 PM CDT
AT 1110 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED SOME
DEVELOPING THUNDERSTORMS NEAR WEST BAY. THE STORMS WERE NEARLY
STATIONARY.
A FUNNEL CLOUD WAS REPORTED BY THE PANAMA CITY AIRPORT...BUT AT THIS
TIME...DOPPLER RADAR DOES NOT INDICATE STRONG ROTATION WITH THE
STORM. THE ENVIRONMENT MAY BE FAVORABLE FOR BRIEF FUNNEL CLOUDS TO
FORM AND THEN QUICKLY DISSIPATE. THESE FUNNELS WOULD BE UNLIKELY TO
MAKE CONTACT WITH THE GROUND.
LAT...LON 3043 8578 3028 8552 3019 8565 3013 8575
3024 8594
TIME...MOT...LOC 1615Z 150DEG 3KT 3030 8581
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:40 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 6, 9:40 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1040 AM EDT Mon Aug 6 2012 .NEAR TERM [Through Tonight]... Updated at: 1035am The main updates this morning were based on a forecast of a rainy and cloudy day over much of the area. PoPs were bumped up to categorical in the morning hours where a large area of rain is located (centered roughly near Lake Seminole). Hourly temperatures were trended towards the RAP which seemed to initialize quite well the location of the area of rain as well as the low and mid-level circulations associated with the lingering tropical wave. This resulted in high temperatures that were cooler than the previous forecast - in the mid 80s in many areas - and that may even be a stretch in areas like Marianna and Bainbridge which could very well see rain and dense cloud cover for much of the daytime hours. Therefore, the trends in temperature will be closely monitored in the event another update is warranted. The only other change was to add heavy rain wording into the areas with highest PoPs. Our 12z TAE sounding showed very high PWATs around 2.33", which is close to 130% of normal. Combined with light flow, moist adiabatic lapse rates, and very deep warm cloud depth over 14,000 feet - the ingredients are all there for any showers or storms to be efficient rainfall producers. Bias flags already inidicate that some of the area radars are underestimating the rain rates in this tropical environment, so areas that receive persistent heavy rainfall will need to be closely monitored for localized flooding potential. Given 3-hr BiasHPE rain estimates already close to FFG in some areas, and 1-hr values up to 60% of FFG in the areas of heavier rain, it is certainly within the realm of possibility that additional rain today will lead to a few spots of flooding. This threat will be added to the HWO. We could very well see a repeat of yesterday to the east of the circulation center of the tropical wave, just displaced slightly further west to account for the westward drift of the wave. Yesterday there was a substantial amount of deep convection and thunderstorms that formed near the I-75 corridor in Florida near a low-level convergence zone. It appears that a similar band of deep convection is beginning to form from near K40J to the south into offshore areas. This could affect the eastern portions of our forecast area today, from CTY/40J north to near VLD, TMA, FZG. && .SHORT TERM [Tuesday Through Wednesday]... On Tuesday we will still be dealing with the passing trough mentioned above, and will likely have another waiting in the wings across eastern Florida. In addition to the surface features, the upper level trough will expand into the Southeast, providing a bit more synoptic scale forcing for ascent. These combined will keep rain chances well above average on Tuesday, and high temperatures near or just below average. By Wednesday, the surface subtropical ridge will begin to nose back in from the east and start to shunt the pesky tropical waves out of the local area. However, it won't be until late in the day that the ridge will take hold, and the upper level trough will remain in place, so we will probably still have plenty of shower and thunderstorm activity across our western forecast area. Thus, rain chances will remain above average in those locations on Wednesday. && .LONG TERM [Wednesday Night through Sunday]... Not much change from the previous extended package, as our very atypical summer governed by an unusually steep Upper Level Trof down the eastern seaboard will continue through the bulk of the period. This "disturbed pattern" combined with onshore SW flow at lower levels, and plenty of deep layer Tropical Moisture will keep rain chances elevated and daytime high temperatures near or slightly below climo. By the very end of the period (Sunday and Monday), we could see some slight improvements to the current fcst as the Trof tries to exit off to the E, but the deep layer moisture might very well remain entrenched over the region due to very weak forcing, so PoPs could still remain elevated. Therefore, will likely need to see a few more model cycles before confidence is high enough to make a final determination. && .AVIATION [Beginning 12Z Monday]... With plenty of deep layer moisture combined with a weak low-mid level circulation moving slowly westward through the CWA today, low clouds, showers, and thunderstorms will be sct to widespread at the terminals. With the weakly defined "center" of this circulation over central portions of the CWA as of early this morning, the best chances for rain will be at TLH, ABY, DHN, and ECP, with rainfall already ongoing at TLH and and ABY. VLD has temporarily cleared out, which should hold off the convection until later this morning or early this afternoon, but this clearing may also allow for a 1-2 hr period of Low Cigs and Vis between 12 and 14 UTC. Overall, expect prevailing MVFR to IFR conditions at most of the Taf sites with the with periods of VFR conditions possible outside of the convection. && .MARINE... Showers and thunderstorms will be possible over the next couple of days as a series of weak tropical waves traverse our waters from southeast to northwest. Winds and seas will remain below headline criteria through the period. However, winds will briefly rise to near cautionary levels as the subtropical ridge noses back in over our coastal waters Tuesday through Wednesday. Additionally, swells from Tropical Storm Ernesto will enhance seas beginning on Wednesday, especially over our western waters. && .FIRE WEATHER... A generally wet and disturbed pattern will continue across the Tri-State area for much if not all of the upcoming week. This will keep afternoon relative humidities well above critical thresholds through the period. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Harrigan LONG TERM...Gould AVIATION...Gould MARINE...Harrigan FIRE WEATHER...Gould
Hazardous weather outlook, Aug 6, 9:50 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 AM EDT MON AUG 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1050 AM EDT MON AUG 6 2012 /950 AM CDT MON AUG 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN REGIONS OF TRAINING STORMS AND HEAVY RAIN BANDS. WIDESPREAD RAINFALL AMOUNTS ARE EXPECTED TO BE AROUND AN INCH WITH ISOLATED AMOUNTS BETWEEN 3 TO 5 INCHES. THIS MAY PRODUCE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE LOCALLY HEAVY RAIN THREAT IS EXPECTED TO CONTINUE THROUGH MID-WEEK. AGAIN...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF RAINFALL OR FLOODING WOULD BE APPRECIATED IN AREAS OF HEAVY RAIN. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08/DH
In the hours before
Special weather statement, Aug 6, 11:17 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM EDT MON AUG 6 2012
FLZ012-112-061705-
INLAND BAY FL-COASTAL BAY FL-
1117 AM CDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 1205 PM CDT
AT 1110 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED SOME
DEVELOPING THUNDERSTORMS NEAR WEST BAY. THE STORMS WERE NEARLY
STATIONARY.
A FUNNEL CLOUD WAS REPORTED BY THE PANAMA CITY AIRPORT...BUT AT THIS
TIME...DOPPLER RADAR DOES NOT INDICATE STRONG ROTATION WITH THE
STORM. THE ENVIRONMENT MAY BE FAVORABLE FOR BRIEF FUNNEL CLOUDS TO
FORM AND THEN QUICKLY DISSIPATE. THESE FUNNELS WOULD BE UNLIKELY TO
MAKE CONTACT WITH THE GROUND.
LAT...LON 3043 8578 3028 8552 3019 8565 3013 8575
3024 8594
TIME...MOT...LOC 1615Z 150DEG 3KT 3030 8581The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:11 AM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 6, 1:00 PM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 6, 1:56 PM CDT | Special Marine Warning | TAE | 49 min | |
| Aug 6, 4:19 PM CDT | Special Weather Statement | TAE | Leon | 41 min |
| Aug 6, 4:22 PM CDT | Areal Flood Advisory | TAE | Leon | 113 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.